PDA

View Full Version : Anti depressants



ssingh
03-17-2009, 08:17 PM
I was thinking of trying antidepressant. any advice? that does not cause insomia and worked well for someone. Sometime I kind of feel sort of fearful.

Grime
03-18-2009, 07:00 AM
I would have a long conversation with your doctor before taking antidepressant they could have an adverse effect when taking other meds. When I get depressed I try to find something that give me enjoyment and go do it. Get your mind on something else.

I suffer from PTSD and have learned to fight depression and mood swings.

cptnblah
03-28-2009, 11:21 AM
No to mention that one of the most feared side effects in males (ED)! My doc put me on two a month ago...I stopped one a week ago and the other last night!!!

Good luck.

tgal
06-24-2011, 07:51 PM
I am going to be the other side of this. For many us antidepressants are a needed thing. Just as this disease causes issues with the rest of our body often times it affects the brain as well. "Just be positive" is fine for some but for a majority of people with AI diseases they will, at one time or another, need some kind of antidepressant/anti anxiety meds. It is nothing to be ashamed. There are some out there that actually work to help with fibromyalgia as well as for sleep so we can kill 2 birds with one stone. Often times when this diseases get to a certain point medications are needed until the flare is halted. Never, at ANY time, should anyone feel that going on meds or not "being positive" is something to be ashamed of. You do need to make sure that you talk to your doctor so you know which ones will work for you and not cause any problems with your other meds.

Remember... the brain is part of the body which means that Lupus can affect it as well

tgal
06-24-2011, 08:11 PM
Dang it! I forgot to look at where this was posted! Didn't mean to interrupt the "man thread" LOL

steve.b
06-24-2011, 09:30 PM
some of us take anti depressants, not because we ae depressed, but because our mind doesn't work properly.

rob
06-25-2011, 05:43 AM
No to mention that one of the most feared side effects in males (ED)! My doc put me on two a month ago...I stopped one a week ago and the other last night!!!

Good luck.

I find E.D. to be terribly depressing!

Personally, I don't react well to antidepressants I have been on in the past, so I avoid them. However, there are many people who really have great results taking them.

Rob

Peridot20_Gem
06-28-2011, 05:27 PM
You only want to discuss anti-depressents with your Doctor if you feel like your personality as dropped and your feeling emotionly upset inside...as alot of men to hold crying back and don't show emotions.

I was on anti-depressents for years and have took a right cocktail but it's all down to if they actually suite your personality in general because with me they'd give a certain dosage to take daily and BANG my personality was great and within a short time i dropped back to how i was then your wanting more...this is what you have to watch for and if you do go on them and feel like i've stated above and then find yourself drop and need more again, i suggest pulling off them altogether as your system is like looking for a boost and that boost after so long is'nt good enough.

I'm a manic depressive but i have to struggle through and cope because of them not being enough.

Terry

Saysusie
06-28-2011, 08:21 PM
I agree, taking anti-depressants is a very personal thing and, often, several types have to be tried before finding one that provides the wanted results. As this disease is known to cause depression as a symptom of the disease, seeking help and/or medication to treat that symptom is as important as seeking help and/or medication for the treatment of the physical symptoms. Because the disease can cause depression, it is often not something that we can work through, ignore, or try to distract ourselves from it. As it can be a real symptom of the disease, it will need to be treated and, I agree, there is no shame whatsoever in this!
I know that men have special concerns when taking anti-depressants and this is definitely something that should be discussed with your doctor. Again, you may find that you have to try several different anti-depressants before you get the desired results.
I wish you the best of luck
Peace and Blessings
Namaste
Saysusie

It sees that we have all participated in this men's thread (lol) But, I don't think that the guys mind at all :-) Everyone is welcome in each room here and we don't interrupt their conversations that often, so I'm sure that we are forgiven :-) Right guys?????

rob
06-28-2011, 08:36 PM
It seems that we have all participated in this men's thread (lol) But, I don't think that the guys mind at all :-) Everyone is welcome in each room here and we don't interrupt their conversations that often, so I'm sure that we are forgiven :-) Right guys?????

As long as you ladies don't mind us guys giving our two-cents worth in a menstrual cramps thread from time to time, I think we'll all get along just fine! (insert smiley face)

magistramarla
06-28-2011, 09:50 PM
Hi Ssingh,
Just wanted to pop in and say glad to see you here again. We're practically neighbors - we just drove through San Jose a few days ago.
I can't give you any feedback on anti-depressants. I react strongly to most meds, so I think that I would be afraid to try them.
I guess that it's a good thing that I'm an eternal optimist!
Stay in touch and good luck.
Hugs,
Marla

magistramarla
06-28-2011, 09:52 PM
As long as you ladies don't mind us guys giving our two-cents worth in a menstrual cramps thread from time to time, I think we'll all get along just fine! (insert smiley face)

LOL - That's why we love you, Rob!

cptnblah
07-20-2011, 03:14 PM
As long as you ladies don't mind us guys giving our two-cents worth in a menstrual cramps thread from time to time, I think we'll all get along just fine! (insert smiley face)

I'll drink to that! Aw crap...can someone lend me a penny? LMBO